Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2012, 4:29 AM CDT for Henderson County, Warren County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 4:29 AM CDT (09:29 UTC)
- Expired
- Sep 7, 2012, 5:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Henderson County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -633 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WUUS53 KDVN 070929 SVRDVN ILC071-187-071000- /O.NEW.KDVN.SV.W.0086.120907T0929Z-120907T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 429 AM CDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS... NORTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 500 AM CDT. * AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LITTLE YORK...OR 9 MILES NORTHWEST OF MONMOUTH...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELEANOR...MONMOUTH MUNICIPAL AIRPORT...GERLAW...COLDBROOK AND CAMERON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4106 9044 4087 9045 4092 9088 4103 9089 TIME...MOT...LOC 0929Z 270DEG 30KT 4097 9077 WIND...HAIL <58MPH 1.00IN $$ 08
2 follow-up statements
244 WWUS53 KDVN 070938 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 438 AM CDT FRI SEP 7 2012 ILC071-070948- /O.CAN.KDVN.SV.W.0086.000000T0000Z-120907T1000Z/ HENDERSON IL- 438 AM CDT FRI SEP 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4093 9079 4104 9079 4106 9044 4087 9045 TIME...MOT...LOC 0938Z 270DEG 30KT 4097 9067 $$ ILC187-071000- /O.CON.KDVN.SV.W.0086.000000T0000Z-120907T1000Z/ WARREN IL- 438 AM CDT FRI SEP 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHERN WARREN COUNTY... AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ELEANOR...OR NEAR MONMOUTH...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONMOUTH MUNICIPAL AIRPORT...GERLAW...COLDBROOK AND CAMERON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4093 9079 4104 9079 4106 9044 4087 9045 TIME...MOT...LOC 0938Z 270DEG 30KT 4097 9067 WIND...HAIL <58MPH 1.00IN $$ 08
324 WWUS53 KDVN 070957 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 457 AM CDT FRI SEP 7 2012 ILC187-071007- /O.EXP.KDVN.SV.W.0086.000000T0000Z-120907T1000Z/ WARREN IL- 457 AM CDT FRI SEP 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY WILL EXPIRE AT 500 AM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4093 9079 4104 9079 4106 9044 4087 9045 TIME...MOT...LOC 0957Z 270DEG 30KT 4097 9046 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:07 AM CDT, 22 minutes earlier.
Area forecast discussion, Sep 7, 4:07 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 407 AM CDT FRI SEP 7 2012 .SYNOPSIS... MCS ONGOING OVER THE FORECAST AREA THIS MORNING ON THE NOSE OF A RELATIVELY WEAK LOW LEVEL JET OF 25 TO PERHAPS 30KTS. HAPPENING ON THE NORTH SIDE OF A WARM FRONT DRAPED FROM A SURFACE LOW NEAR KOMA...DRAPED EAST ACROSS THE SOUTHERN BORDER OF IOWA...EAST INTO CENTRAL ILLINOIS AND INDIANA. INSTABILITY PARAMETERS ARE MARGINAL...WITH MOST UNSTABLE CAPE VALUES OF AROUND 1000 J/KG AND BULK SHEAR ONLY AROUND 20-30KTS. THUS...WE ARE GETTING SOME PULSY HAIL STORMS WHICH ARE RELATIVELY ISOLATED IN NATURE...BUT ENOUGH TO HAVE AT LEAST ONE GOING AT ANY ONE TIME. WE ARE BEGINNING TO SEE MORE OUTFLOW SIGNATURES...WHICH MAY SIGNAL A SHIFT TOWARDS MORE WIND EVENTS WITH THE STORMS. ..LE.. && .SHORT TERM...TODAY AND TONIGHT... MAIN FOCUS TODAY AND TONIGHT WILL BE ON THE CONVECTIVE POTENTIAL AS THE MAIN SURFACE LOW CROSSES FROM ITS CURRENT POSITION ACROSS SOUTHERN IOWA AND CONTINUING OFF TO THE EAST DURING THE DAY TODAY. THE CURRENT MCS WILL CONTINUE TO MOVE ACROSS THE AREA FOR A FEW MORE HOURS YET...AND IT SHOULD STILL BE AFFECTING AT LEAST THE EASTERN TWO THIRDS OF THE FORECAST AREA AT 12Z. ISOLATED SEVERE THREAT TO CONTINUE...AND WE WILL BE WATCHING TO SEE IF IT SHIFTS MORE TOWARDS AND OUTFLOW DOMINATED...WIND THREAT INSTEAD OF JUST THE HAIL WE ARE GETTING NOW. ONCE THIS MCS MOVES THROUGH...I EXPECT THAT WE WILL BEGIN TO REHEAT AND DESTABILIZE THE ATMOSPHERE AHEAD OF THE ACTUAL COLD FRONT...ACCOMPANYING THE SURFACE LOW. THIS FRONT IS CURRENTLY PROGGED TO MOVE THROUGH THE AREA AROUND MID DAY...AND WE SHOULD GET ADDITIONAL STORM DEVELOPMENT ALONG IT. SOME STRATIFORM RAIN OR RAIN SHOWERS SHOULD ALSO FORM BEHIND THE FRONT DURING THE DAY. HIGH TEMPS TODAY TO ONLY RANGE FROM AROUND 70 NORTH TO THE UPPER 70S SOUTH WITH A MAINLY CLOUDY DAY WITH THE SHOWERS AND THUNDERSTORMS. TONIGHT THE SHOWERS AND THUNDERSTORMS SHOULD STILL BE ONGOING OVER THE FAR SOUTHEAST COUNTIES AROUND 00Z. HOWEVER...EXPECT THESE TO QUICKLY EXIT OFF TO THE SOUTHEAST AND HAVE ONLY PUT IN SOME EVENING POPS...WHICH MAY ONLY BE NEEDED UP UNTIL 03Z. MIN TEMPS TONIGHT TO FALL INTO THE 40S AND LOW 50S. NORTHWEST FLOW BEHIND THE FRONT AND CLEARING SKIES WILL BE NECESSARY FOR THOSE 40S...SO IF THE CLOUD COVER HANGS ON LONGER WE WILL NEED TO RAISE THE MIN TEMPS FOR TONIGHT. ..LE.. .LONG TERM...SATURDAY THROUGH THURSDAY... SATURDAY NIGHT THERE IS AN INTERESTING LITTLE SHORTWAVE DUE TO DROP THROUGH THE NORTHWEST FLOW THAT WILL BE LEFT BEHIND THE LONGWAVE TROUGH CURRENTLY MOVING THROUGH THE AREA. SOME MODELS ARE BRINGING THIS SHORTWAVE CLOSE ENOUGH...AND WITH ENOUGH MOISTURE TO PRODUCE SOME EVENING SHOWERS AND THUNDERSTORMS. HOWEVER...MOST MODELS ARE NOT AND HAVE GONE MORE WITH THE DRIER CONSENSUS FOR NOW. ALSO...THE TIMING OF THE WAVE THROUGH THE AREA IS ALSO NOT A SUPPORTIVE OF CONVECTION. SUNDAY THROUGH TUESDAY TO BE DRY AND RELATIVELY QUIET AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE AREA. TEMPERATURES TO GRADUALLY WARM THROUGH THE PERIOD. HIGHS BY TUESDAY TO BE BACK INTO THE LOW TO MID 80S. WEDNESDAY A COLD FRONT IS DUE TO DROP THROUGH THE AREA...BUT IS SHOWING SIGNS IN THE MODELS OF BEING MOISTURE STARVED. THERE IS ENOUGH MOISTURE TO BE WORTH PUTTING IN SOME CHANCE POPS FOR WEDNESDAY NIGHT AND THURSDAY WITH THE FRONT HANGING UP OVER THE AREA AND AN UPPER LEVEL SHORTWAVE COMING ACROSS THE REGION TO INTERACT WITH THE BOUNDARY. ..LE.. && .AVIATION... /ISSUED 1153 PM CDT THU SEP 6 2012/ SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD/DEVELOP ACROSS THE TAF SITES OVERNIGHT INTO EARLY FRIDAY WITH PERIODS OF MVFR TO LOCALLY IFR VSBYS WITH THE HEAVIER PCPN. THERE COULD BE A BREAK IN THE PCPN OR AT LEAST A DECREASE IN COVERAGE FOR A WHILE FRIDAY MORNING BEFORE ANOTHER ROUND OF PCPN SPREADS BACK ACROSS MUCH OF THE AREA IN ASSOCIATION WITH UPPER JET AND SHARPENING UPPER TROUGH AXIS. THIS MAY BE MOD/HVY RAIN WITH EMBEDDED STORMS WITH MVFR TO IFR CONDITIONS. PCPN SHOULD TAPER OFF FROM NORTHWEST TO SOUTHEAST BY MID AFTERNOON THROUGH EARLY EVENING... FOLLOWED BY GRADUAL DECREASE IN CLOUDS AS DRIER AIR MOVES IN. WINDS INTO FRIDAY MORNING WILL BE FROM THE E/SE AT 4-10 KTS.... THEN SHOULD SHIFT TO N AND NW BY LATE MORNING AND AFTERNOON AS SFC LOW PASSES TO THE SOUTH. THE NORTHWEST WINDS COULD GUST 15-20 KTS DURING THE AFTERNOON ESPECIALLY AT KCID AND KDBQ. MCCLURE && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Sep 6, 3:24 PM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 324 PM CDT THU SEP 6 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-072030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 324 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN IOWA AND WESTERN ILLINOIS AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY MORNING. THE MAIN THREAT WILL BE HAIL AT LEAST AS LARGE AS A QUARTER. LOCALLY DAMAGING WIND GUSTS ARE ALSO POSSIBLE. HEAVY RAIN IS LIKELY IN THE STRONGER STORMS AND SOME LOCATIONS MAY SEE AMOUNTS OVER ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA ON FRIDAY. THE THUNDERSTORMS WILL BE MORE PREVALENT ALONG AND SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED... BUT SOME LOCATIONS MAY SEE ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH BY THE TIME THE RAIN ENDS BY FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT INTO EARLY FRIDAY MORNING. REPORTS OF RAINFALL AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED TONIGHT AND FRIDAY. HAASE
In the hours before
Local storm report, Sep 7, 3:28 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
09/07/2012 M60 MPH LINN IA ASOS
FROM ASOS.
&&Local storm report, Sep 7, 3:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM HAIL NNE GRANDVIEW 41.28N 91.19W
09/07/2012 E0.88 INCH LOUISA IA TRAINED SPOTTER
COVERED THE GROUND.
&&Local storm report, Sep 7, 3:57 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HAIL MILLERSBURG 41.57N 92.16W
09/07/2012 E1.50 INCH IOWA IA LAW ENFORCEMENT
&&
TEOLocal storm report, Sep 7, 4:21 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM HAIL WNW PARNELL 41.58N 92.01W
09/07/2012 E1.00 INCH IOWA IA TRAINED SPOTTER
FROM 1/2 TO 1 INCH HAIL, RAINFALL TOTAL SO FAR IS 0.50
INCHES
&&
TEOLocal storm report, Sep 7, 4:22 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
09/07/2012 M1.55 INCH BENTON IA TRAINED SPOTTER
RAIN STARTED AROUND 2AM.
&&
TEOSpecial weather statement, Sep 7, 4:22 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT FRI SEP 7 2012
IAZ068-078-089-ILZ009-015>017-024>026-071045-
SCOTT IA-LOUISA IA-DES MOINES IA-HENRY IL-MERCER IL-ROCK ISLAND IL-
WARREN IL-WHITESIDE IL-BUREAU IL-HENDERSON IL-
422 AM CDT FRI SEP 7 2012
...LINE OF STRONG THUNDERSTORMS...
AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF THUNDERSTORMS FROM JUST EAST OF THE QUAD CITIES TO JUST
NORTH OF BURLINGTON. THESE STORMS WERE MOVING EAST AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND SMALL
HAIL.
A FEW LOCATIONS IN THE PATH OF THESE STORMS ARE GENESEO...NEW
WINDSOR...AND LITTLE YORK.
&&
LAT...LON 4123 8986 4114 8987 4115 9043 4094 9044
4088 9098 4113 9103 4163 9040 4161 8975
4123 8976
08The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:17 AM CDT | Severe Thunderstorm Warning | DVN | Mercer | 13 min |
| Sep 7, 4:22 AM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island | 83 min |
| Sep 7, 5:20 AM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.